MAUDE Adverse Event Report: ARTHREX, INC. OPENING JACK BACK ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. OPENING JACK BACK ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-13430-01
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of two submissions for the same patient event.The other is 1220246-2017-00246 ((b)(4)).The contribution of the device to the reported event could not be determined as the device was expected but not yet received for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.This is the second complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported, a loaner set was used for the procedure.The teeth on the jack arms began to bend as the osteotomy site was jacked open.Eventually the arms would not stay in place due to the teeth bending.They tried to bend the teeth back in order to use the instrument and insert the implant, however it wouldn't stay in place.The measurement guide was also inaccurate due to the bent teeth.The two parts of the opening jack were: ar-13430-01, opening jack back arm ((b)(4)) and ar-13430-02, opening jack front arm ((b)(4)).The surgeon had to change plans and went with a contourlock plate after trying several other instruments to hold the osteotomy open and eventually fracturing the tibial plateau.The quality of the bone was reported to be fair.Case: proximal tibial osteotomy.Patient: male.Additional information received 6/27/2017: the fractured tibial plateau reduced itself when pressure was released.The surgeon has no plans to do anything further surgically due to the incident.The contour lock plate that was used was an arthrex device ar-13730-02 lot number 1264409.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of two re-submissions for the same patient event due to evaluation.The other is 1220246-2017-00246f1 (cc117792-line 197407-00246f1).The evaluation revealed slightly bent jack paddles, discoloration on the laser marking and scratches and indentations present on the surface which indicates the devices have been used reprocessed.As stated in the event, the surgeon tried to bend the teeth back in order to use the instrument and insert the implant, however it wouldn't stay in place.The measurement guide was also inaccurate due to the bent teeth.The surgeon had to change plans and went with a contourlock plate after trying several other instruments to hold the osteotomy open and eventually fracturing the tibial plateau.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported, a loaner set was used for the procedure.The teeth on the jack arms began to bend as the osteotomy site was jacked open.Eventually the arms would not stay in place due to the teeth bending.They tried to bend the teeth back in order to use the instrument and insert the implant, however it wouldn't stay in place.The measurement guide was also inaccurate due to the bent teeth.The two parts of the opening jack were: ar-13430-01, opening jack back arm (cc117792-line 197397) and ar-13430-02, opening jack front arm (cc117792-line 197407).The surgeon had to change plans and went with a contourlock plate after trying several other instruments to hold the osteotomy open and eventually fracturing the tibial plateau.The quality of the bone was reported to be fair.Case: proximal tibial osteotomy.Patient: male additional information received 6/27/2017.The fractured tibial plateau reduced itself when pressure was released.The surgeon has no plans to do anything further surgically due to the incident.The contour lock plate that was used was an arthrex device ar-13730-02 lot number 1264409.

Brand Name
OPENING JACK BACK ARM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6713302
Report Number1220246-2017-00245
Device Sequence Number16455467
Product Code LXH
UDI-Device Identifier00888867012905
UDI-Public00888867012905
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-13430-01
Device Lot Number221705
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer06/19/2017
Initial Report FDA Received Date07/14/2017
Supplement Report FDA Received Date08/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;